What are the testosterone side effects?
Before discussing side-effects, we would like to make it very clear that as long as the testosterone treatment that you take is being done to bring you up to normal levels of testosterone (which should be the aim of your treatment anyway) then side effects of testosterone are rare. It is the deficiency in levels of testosterone which has symptoms, and overdosing on testosterone is not too clever either.
The side effects of testosterone that have been noted can be summed up as follows:
- Occasionally, and this is more likely if you used to have spots when you were an adolescent, you may develop spots again, usually on your chest or your back.
- Your levels of Haemoglobin may often rise, but this is not necessarily a bad thing, because when you have low testosterone you also have low haemoglobin, which makes you anaemic, so as a rule high levels of Haemoglobin are actually beneficial.
- There is no actual evidence that testosterone replacement therapy actually causes prostate cancer, but if a patient already HAS prostate cancer, it should never be given to them. This is why you must make sure that you are tested for prostate cancer prior to commencing testosterone treatment.
- Testicular atrophy, otherwise known as shrinkage of the testicles, can also happen, and this is because when you are supplementing the testosterone in your body with testosterone your body may stop producing the hormone itself. To return the testes to their normal size, you could take human chorionic gonadotropin, or HCG (HCG 5000 IU Online, Pregnyl HCG Online, Fertigyn Online, HuCoG 10000 IU Online, HuCoG 5000 IU Online), which can be administered at the end of, or during a cycle to kick-start the production of testosterone and return your testes to a normal size. Some people also take breaks when applying testosterone to themselves so that the body is given a chance to resume natural production. Apparently, the shrinkage of testes happens more with injections, rather than gel or patches.
- Your sex drive may become unusually elevated, which could be a good or bad thing depending on many things!
- You may find increased hair growth on your face and also your body.
- You could suffer from male pattern baldness.
- Women tend to find that testosterone therapy can result in menstrual irregularities, hoarseness, deepening of the voice, increasing growth in facial hair, an enlargement of the clitoris and sometimes thinning of the hair and acne.
Testosterone therapy is like any medicine, too much of it can be a problem and you are best advised to check with your doctor before you start to take it. Taken carefully you should be fine, but should you find yourself getting any unusual symptoms, then consult your doctor immediately.